Pravachol and Liver Problems

Pravachol and High Liver Enzymes

Liver enzymes are usually measured to see if a person has liver damage. They do not measure how well the liver is working. A number of things can increase liver enzymes, including certain medicines (such as antibiotics or certain anti-inflammatory medicines), alcohol, infections (such as mononucleosis or viral hepatitis), obesity, and diabetes.
 
Pravachol, along with the other statins, is also known to increase liver enzyme levels. This increase in liver enzymes, except in rare cases, does not cause any symptoms. However, your doctor will measure your liver enzyme levels prior to you starting Pravachol and several months after you start. He or she will also measure your liver enzyme levels if your Pravachol dosage is increased.
 
If your liver enzymes are high, your doctor may continue to test them on a more frequent basis. If they remain high, your doctor may recommend lowering the dose of Pravachol or switching to another cholesterol medication. When Pravachol is stopped, the liver enzymes, in most cases, return to the pre-Pravachol levels.
 

Pravachol and Liver Problems: Warnings and Precautions

Because Pravachol can affect the liver, it is used with caution in people who drink more than a moderate amount of alcohol or have a history of liver disease.
 
Pravachol is not recommended for people who have liver disease or high liver enzymes prior to starting the medication.
 

Symptoms to Watch For

There are a number of symptoms that can occur in someone who develops liver problems while taking Pravachol. You should contact your doctor if you have any of the following problems:
 
  • Nausea or vomiting
  • Stomach pain
  • Passing of brown or dark-colored urine
  • Yellowing of the skin or the whites of the eyes
  • Feeling more tired than usual.
     
Ouch! 6 Types of Pain You Might Experience When Getting a Stent

Pravachol Medication

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.